MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number 3241
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/14/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that flush cocktail leaked.A 2.00mm rotalink plus was selected for use.During preparation, it was noted that the flush cocktail leaked halfway up the catheter and there was a hole.The flush cocktail would not go through the catheter.It was never used inside patient.The procedure was completed with another of the same device.No complications were reported and patient was stable post procedure.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the returned complaint device consisted of a rotablator plus device.The burr catheter was attached to the advancer when received and the knob was in the locked proximal location.The advancer, handshake connection, sheath, coil, burr and annulus were microscopically and visually examined.Visual examination revealed multiple wear marks along the sheath.The wear marks go through the sheath in some areas causing small holes.Microscopic examination revealed that the coil is stretched.Functional testing was performed by rotating the drive shaft and it was unable to rotate.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis found damages on the device that could have contributed to the reported event.
 
Event or Problem Description

Brand Name
ROTALINK PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9793160
Report Number2134265-2020-02550
Device Sequence Number11345571
Product Code MCX
UDI-Device Identifier08714729316442
UDI-Public08714729316442
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2021
Device Model Number3241
Device Catalogue Number3241
Device Lot Number0023708010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Initial Date Received by Manufacturer 02/16/2020
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date03/05/2020
Supplement Report FDA Received Date03/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1